Alert archive / South Carolina / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 6, NWS Wilmington, NC

March 20, 2018Horry County, South Carolina; Brunswick County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Mar 20, 2018, 9:49 PM EDT for Horry County, South Carolina; Brunswick County, North Carolina. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 20, 2018, 9:49 PM EDT (01:49 UTC)
Expired
Mar 20, 2018, 10:30 PM EDT
In force
41 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Brunswick County, NC, Horry County, SC

The radar

The Wilmington radar (KLTX), 17 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 20, 9:55 PM EDTHAIL 14 Sse Longs, SCHAIL REPORTED AT BOJANGLES RESTAURANT ON HIGHWAY 9.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 1.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2018-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1059 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2018-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1059 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
-0.3
Supercell composite
-1.5

Open this sounding in Storm Lab

The text

As transmitted.

565 
WUUS52 KILM 210149
SVRILM
NCC019-SCC051-210230-
/O.NEW.KILM.SV.W.0006.180321T0149Z-180321T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington NC
949 PM EDT TUE MAR 20 2018

The National Weather Service in Wilmington has issued a

* Severe Thunderstorm Warning for...
  Southwestern Brunswick County in southeastern North Carolina...
  East central Horry County in northeastern South Carolina...

* Until 1030 PM EDT

* At 948 PM EDT, a severe thunderstorm was located over Wampee, or
  over North Myrtle Beach Airport, moving northeast at 30 mph.

  HAZARD...Quarter size hail. 

  SOURCE...Trained weather spotters. 

  IMPACT...Minor damage to vehicles is possible. 

* Locations impacted include...
  North Myrtle Beach, North Myrtle Beach Airport, Little River,
  Iredell, Carolina Shores, Calabash, Freeland, Grissettown, Exum,
  Longwood, Barefoot Landing Area Of North Myrtle Beach, Wampee, Ash,
  Brooksville, Briarcliffe Acres, Atlantic Beach and Sea Coast
  Medical Center.

This includes the following highways...
 US Route 17 in Brunswick County between mile markers 1 and 7.
 SC Highway 31 between mile markers 16 and 24.
 SC Highway 22 between mile markers 25 and 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3382 7883 3397 7869 3395 7865 3396 7865
      3397 7862 3401 7864 3403 7859 3404 7858
      3405 7858 3406 7856 3407 7855 3409 7856
      3410 7855 3412 7855 3416 7851 3404 7835
      3377 7876
TIME...MOT...LOC 0148Z 225DEG 28KT 3385 7873 

HAIL...1.00IN
WIND...<50MPH
 
$$

TRA
2 follow-up statements
348 
WWUS52 KILM 210208
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
1008 PM EDT TUE MAR 20 2018

SCC051-210217-
/O.CAN.KILM.SV.W.0006.000000T0000Z-180321T0230Z/
Horry SC-
1008 PM EDT TUE MAR 20 2018

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HORRY COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved across 
the state line, therefore the warning has been cancelled.

LAT...LON 3389 7859 3395 7865 3396 7865 3397 7862
      3401 7864 3403 7859 3404 7858 3405 7858
      3406 7856 3407 7855 3409 7856 3410 7855
      3412 7855 3416 7851 3404 7835
TIME...MOT...LOC 0207Z 233DEG 28KT 3394 7858 

$$

NCC019-210230-
/O.CON.KILM.SV.W.0006.000000T0000Z-180321T0230Z/
Brunswick NC-
1008 PM EDT TUE MAR 20 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHWESTERN BRUNSWICK COUNTY...

At 1007 PM EDT, a severe thunderstorm was located over Iredell, or
just north of Calabash, moving northeast at 30 mph.

HAZARD...Quarter size hail. 

SOURCE...Trained weather spotters. 

IMPACT...Minor damage to vehicles is possible. 

Locations impacted include...
Iredell, Freeland, Grissettown, Ash, Exum and Longwood.

This includes US Route 17 in Brunswick County between mile markers 1
and 7.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3389 7859 3395 7865 3396 7865 3397 7862
      3401 7864 3403 7859 3404 7858 3405 7858
      3406 7856 3407 7855 3409 7856 3410 7855
      3412 7855 3416 7851 3404 7835
TIME...MOT...LOC 0207Z 233DEG 28KT 3394 7858 

HAIL...1.00IN
WIND...<50MPH
 
$$

TRA
031 
WWUS52 KILM 210224
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
1024 PM EDT TUE MAR 20 2018

NCC019-210234-
/O.EXP.KILM.SV.W.0006.000000T0000Z-180321T0230Z/
Brunswick NC-
1024 PM EDT TUE MAR 20 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BRUNSWICK COUNTY
WILL EXPIRE AT 1030 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.

LAT...LON 3389 7859 3395 7865 3396 7865 3397 7862
      3401 7864 3403 7859 3404 7858 3405 7858
      3406 7856 3407 7855 3409 7856 3410 7855
      3412 7855 3416 7851 3404 7835
TIME...MOT...LOC 0224Z 225DEG 28KT 3403 7848 

$$

TRA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 8:06 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Mar 20, 8:06 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
806 PM EDT Tue Mar 20 2018

.SYNOPSIS...
Hazardous thunderstorms are possible this afternoon and tonight as a
storm system approaches the region. Colder air will spill into the
Carolinas Wednesday and especially Wednesday night, with frost and
freeze conditions for portions of the area early Thursday and early
Friday. High pressure will maintain cool daytime weather this
weekend, with rain spreading in from the west Saturday night and
Sunday.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 710 PM Tuesday...Cooler surface air has knocked
instability values for surface parcels down to zero with the
exception of the I-95 corridor where SBCAPE is still near 1000
J/kg and new storms have lit up near and just northeast of
Florence recently. As colder air aloft works in from the west, a
few new cells could still develop from Dillon and Lumberton to
Elizabethtown as the last of the elevated instability aloft over
the frontal surface is expended. Rain chances are still
anticipated to ramp down from south to north over the next few
hours. Freezing levels are plunging with the incoming cold air
aloft, and we've observed almost any echo over 60 dBZ is
correlated with small hail at the ground. Emergency Management
in Bladen County reported small hail in multiple locations from
Elizabethtown to White Lake within the past 30 minutes.
Discussion from 550 PM follows...

Severe thunderstorms earlier this afternoon dropped hail at
least one inch in diameter near Trio, SC, but have weakened. The
convective cap has since broken and more widespread
thunderstorms have since developed east of I-95 to the coast.
One strong storm dropped a little pea sized hail here at the NWS
office in Wilmington, and hail will remain a possibility for
the next few hours as steep mid-level lapse rates will promote
large parcel acceleration aloft.

Visible satellite and radar shows the surface cold front moving
southward through Hartsville, Marion, Whiteville, to just north
Wilmington. The HRRR is doing an excellent job currently and is
our model of choice for the next 6 hours with convective
development and movement. Convection will remain largely east of
I-95, shifting almost exclusively into SE North Carolina in the
next couple of hours, then ending by late this evening as
colder and more stable air wraps in behind developing low
pressure exiting the coast. Some light showers should redevelop
late tonight across the northern sections of the Pee Dee into SE
North Carolina associated with a strong shortwave wrapping
around deepening upper level low pressure to our north.

One more change made to the forecast concerns sea fog that has
developed over the past few hours and is reducing visibility at
the beaches according to multiple beach cams across the Cape
Fear area. High dewpoint boundary layer air chilled by its
passage across the cold nearshore waters is responsible. Once
the cold front moves through the fog should quickly dissipate.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
As of 340 PM Tuesday...NNW to NW flow through most of the
column Wednesday night ushering in cooler and drier air. The
flow will still be rather vort-laden, but most of the maxima
will be sheared out and to our south. So while a few of these
impulses may bring batches of mid level cloud the area will
remain rain- free. Lows in the mid 30s will support some frost
especially where winds grow light enough and guidance is
trending colder away from the ocean and much of the area may
experience a light freeze, at least according to the colder MET
MOS. It bears pointing out at this time that there is a good 6
degree separation between these values and the warmer MAV
numbers. Cold air advection continues Thursday and Thursday
night albeit weakening especially late in the period. Thursday
night may be a better candidate for a light freeze especially
over northern zones and our normal chilly spots as surface-based
decoupling appears more likely.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
As of 340 PM Tuesday...this forecast period continues to show a
cool down as an upper level trough will be remain along the
east coast. In the large scale trough a shortwave is seen
dropping southward on the west side. This will bring in a colder
shot of air and a back door cold front. The 12 UTC GFS and
ECMWF are not in good agreement with the GFS being much faster
than the ECMWF. So uncertainty is high on timing of this front.

Will favor the faster GFS and its ensemble and introduce a
chance of showers late Saturday into Sunday night as the frontal
boundary shifts southward.

Temperatures will be below normal for the period with a
frost/freeze possible Friday night. Otherwise lows in the 40s
and highs in the mid to upper 50s to lower 60s.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
As of 00Z...Surface front was located just south of a KFLO-
KILM line, with low center southwest of KFLO. Numerous
weakening showers were along and north of this boundary, and
will continue through about 03Z. The front will sag further
south and make it to the vicinity of KMYR before the low moves
offshore and winds shift to the W and NW. Expect MVFR ceilings
overnight, with some potential for IFR. Westerly winds will
become gusty Wednesday morning and continue through the day as
low pressure deepens off the Mid-Atlantic coast.

Extended outlook...VFR. MVFR/IFR/Rain Sunday.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 710 PM Tuesday...Quick update to remove the tornado watch
headline from the forecast. Severe thunderstorm potential has
really diminished in the past 60-90 minutes, and the remaining
showers on radar should gradually diminishing from south to
north over the next few hours. Discussion from 550 PM follows...

Forecast has been updated for sea fog that has developed over
the past few hours as high dewpoint air south of a cold front
has been cooled by contact with the cold sea surface. This fog
should be with us south of Cape Fear for another few hours
before increasing northwesterly winds bring drier and colder air
southward, dissipating the fog.

Showers and thunderstorms developing across the area should
clear the SC coastal waters by 8 PM, but may linger for another
few hours across the SE North Carolina/Cape Fear waters as
surface low pressure develops overhead. All convective activity
should be out of the area by midnight, but light showers may
redevelop later tonight, brought southward by cold winds
draining offshore from northern North Carolina and Virginia
where snow may actually be falling late tonight.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
As of 340 PM Tuesday...As is usually the case in a strong cold
advection regime accompanied by strong dynamics aloft conditions
will be hostile over the marine environment early in the
period. Advisory-worthy winds will be bringing steep, short
period waves that will also satisfy the (6ft) criteria.
Relaxation of wind and seas will be quite gradual on Thursday as
cold advection continues but weakens as does the strength of
the upper impulses moving overhead. Current 5PM ending time of
the advisory appears on track enough this far out int time to
preclude any changes. Northwest flow lasts into Thursday night
with the abating trend ongoing.

LONG TERM /FRIDAY THROUGH SUNDAY/...
As of 340 PM Monday...high pressure will ridge down the coast
with a surge of cooler air on Sunday. The high pressure will
extend down over the local waters Friday through Saturday before
a cold front approaches from the north. Northwest flow of 10 to
15 knots will continue through Friday before veering to the
south and west on Saturday and Sunday. Winds will increase on
Sunday with a backdoor front and seas are expected to increase
to 4 to 7 feet by Sunday late.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...Small Craft Advisory until 6 PM EDT Thursday for AMZ250-252-
     254-256.

&&

SYNOPSIS...DRH
NEAR TERM...TRA
SHORT TERM...MBB
LONG TERM...DRH
AVIATION...CRM
Hazardous weather outlook, Mar 20, 7:02 PM EDT, 2 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
702 PM EDT Tue Mar 20 2018

AMZ250-252-254-211100-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
702 PM EDT Tue Mar 20 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Thunderstorms this evening could become strong to severe. Hail could
occur with the stronger storms. Areas of locally dense sea fog are
possible through this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105>110-SCZ017-023-024-032-033-054-058-059-211100-
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Coastal Horry-Central Horry-Northern Horry-
702 PM EDT Tue Mar 20 2018

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Thunderstorms this evening could become strong to severe. Hail could
occur with the stronger storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A frost or freeze is possible early Thursday morning and Friday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ039-055-056-211100-
Williamsburg-Inland Georgetown-Coastal Georgetown-
702 PM EDT Tue Mar 20 2018

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A frost or freeze is possible early Thursday morning and Friday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ256-211100-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
702 PM EDT Tue Mar 20 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Areas of locally dense sea fog are possible through this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Mar 20, 7:09 PM EDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Wilmington NC
709 PM EDT TUE MAR 20 2018

NCZ087-SCZ024-210015-
Robeson NC-Dillon SC-
709 PM EDT TUE MAR 20 2018

...SPECIAL WEATHER STATEMENT FOR ROBESON AND CENTRAL DILLON COUNTIES
UNTIL 815 PM EDT...

At 708 PM EDT, Doppler radar was tracking a strong thunderstorm over
Latta, or near Dillon, moving northeast at 50 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lumberton, Dillon, Pembroke, Fairmont, St. Pauls, Latta, Rowland,
Rex, Hamer, South Of The Border, Hestertown, Buie, Robeson Community
College, Elrod, Smiths, Howellsville, Tolarsville, Floydale, Barker
Ten Mile and Purvis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3490 7894 3488 7892 3486 7893 3483 7890
      3478 7887 3474 7886 3470 7882 3468 7881
      3429 7936 3430 7938 3430 7941 3429 7945
      3439 7956 3495 7903
TIME...MOT...LOC 2308Z 223DEG 42KT 3438 7943

MBB
Special weather statement, Mar 20, 9:11 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Wilmington NC
911 PM EDT TUE MAR 20 2018

SCZ054-058-059-210145-
Northern Horry SC-Coastal Horry SC-Central Horry SC-
911 PM EDT TUE MAR 20 2018

...THUNDERSTORM MAY BRING HAIL AND GUSTY WINDS TO THE MYRTLE BEACH
AREA...

At 910 PM EDT, Doppler radar was tracking a strong thunderstorm over
Burgess and Garden City, moving northeast at 50 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Myrtle Beach, North Myrtle Beach, Surfside Beach, Myrtle Beach
Airport, Socastee, Red Hill, Little River, Garden City, North Myrtle
Beach Airport, Cherry Grove Inlet, Murrells Inlet, Nixonville,
Barefoot Landing Area Of North Myrtle Beach, Wampee, Goretown, Cherry
Grove Beach, Burgess, Hand, Forestbrook and Longs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3364 7912 3406 7880 3385 7856 3382 7867
      3375 7881 3363 7894 3357 7900 3357 7907
TIME...MOT...LOC 0110Z 224DEG 43KT 3360 7905

TRA
Special weather statement, Mar 20, 9:26 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Wilmington NC
926 PM EDT TUE MAR 20 2018

NCZ096-099-105-210230-
Columbus NC-Inland Pender NC-Bladen NC-
926 PM EDT TUE MAR 20 2018

...SMALL HAIL POSSIBLE ACROSS NORTHWESTERN PENDER...SOUTHEASTERN
BLADEN AND NORTHEASTERN COLUMBUS COUNTIES UNTIL 1030 PM EDT...

At 926 PM EDT, Doppler radar was tracking a thunderstorm near
Freeman, or 18 miles east of Whiteville, moving northeast at 40 mph.

Dime size hail will be possible with this storm.

Locations impacted include...
Burgaw, Rowan, Sandyfield, Penderlea, Point Caswell, Murray Town,
Rooks, Malpass Corner, Willard, Kelly, Currie, Wards Corner, Bolton,
East Arcadia, Atkinson and Watha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3471 7768 3425 7839 3431 7846 3472 7811
      3473 7801 3471 7798 3472 7770
TIME...MOT...LOC 0126Z 223DEG 35KT 3432 7837

TRA
Local storm report, Mar 20, 9:39 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
939 PM EDT TUE MAR 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             1 N MYRTLE BEACH        33.71N  78.89W
03/20/2018  E1.00 INCH       HORRY              SC   TRAINED SPOTTER

            IN TARGET PARKING LOT, SMALL HAIL COVERED GROUND, MIXED
            WITH SEVERAL STONES AS LARGE AS QUARTERS.

&&

EVENT NUMBER ILM1800008

CRM
Local storm report, Mar 20, 9:41 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
941 PM EDT TUE MAR 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     HAIL             2 SE SOCASTEE           33.67N  78.98W
03/20/2018  E1.75 INCH       HORRY              SC   TRAINED SPOTTER

            REPORT RELAYED BY WFO CHARLESTON SC

&&

EVENT NUMBER ILM1800009

CRM
Local storm report, Mar 20, 9:48 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
948 PM EDT TUE MAR 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     HAIL             3 E SOCASTEE            33.68N  78.96W
03/20/2018  E1.50 INCH       HORRY              SC   MEDIA

            REPORT RECEIVED FROM WBTW, HAIL FELL IN THE PARKING LOT
            OF THE STATION.

&&

EVENT NUMBER ILM1800010

CRM

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 9:11 PM EDTSpecial Weather StatementILMHorry34 min
Mar 20, 9:22 PM EDTSevere Thunderstorm WarningILMHorry38 min
Mar 20, 10:45 PM EDTSpecial Weather StatementILMHorry45 min
Mar 20, 8:10 PM EDTSpecial Marine WarningILM65 min
Mar 20, 8:57 PM EDTSpecial Marine WarningILM48 min
Mar 20, 9:26 PM EDTSpecial Weather StatementILMPender64 min
Mar 20, 10:28 PM EDTSpecial Weather StatementILMRobeson47 min
Mar 20, 11:22 PM EDTSpecial Weather StatementILMBrunswick23 min
Mar 20, 11:56 PM EDTSpecial Weather StatementILMBrunswick, New Hanover34 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2018Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.